Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 126, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 30, 2008, 5:17 AM EDT for Allegan County, Kent County, Ottawa County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2008, 5:17 AM EDT (09:17 UTC)
- Expired
- Jul 30, 2008, 6:03 AM EDT
- In force
- 46 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Allegan County, MI, Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 6 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 300917
SVRGRR
MIC005-081-139-301015-
/O.NEW.KGRR.SV.W.0126.080730T0917Z-080730T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 AM EDT WED JUL 30 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
SOUTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 615 AM EDT
* AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HUDSONVILLE...
AND MOVING EAST AT 32 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
DRENTHE... BURNIPS... HUDSONVILLE...
JAMESTOWN... DORR... GRANDVILLE...
BYRON CENTER... MOLINE... WYOMING...
CUTLERVILLE... GRAND RAPIDS... DUTTON...
EAST GRAND RAPIDS... KENTWOOD... CALEDONIA...
ALASKA... CASCADE... ADA...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4308 8532 4278 8532 4277 8534 4277 8555
4272 8556 4266 8595 4284 8602
TIME...MOT...LOC 0917Z 255DEG 28KT 4278 8585
$$
DUKE2 follow-up statements
000
WWUS53 KGRR 300943
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
542 AM EDT WED JUL 30 2008
MIC005-081-139-301015-
/O.CON.KGRR.SV.W.0126.000000T0000Z-080730T1015Z/
KENT MI-ALLEGAN MI-OTTAWA MI-
542 AM EDT WED JUL 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR SOUTHEASTERN OTTAWA...NORTHEASTERN ALLEGAN AND SOUTHERN KENT
COUNTIES...
AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTLERVILLE...AND
MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
JAMESTOWN... WYOMING... CUTLERVILLE...
BYRON CENTER... MOLINE... DORR...
DUTTON... EAST GRAND RAPIDS... KENTWOOD...
CALEDONIA... ALASKA... CASCADE...
ADA... ALTO... LOWELL...
FALLASSBURG...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4308 8532 4278 8532 4277 8534 4277 8555
4274 8559 4270 8580 4285 8588
TIME...MOT...LOC 0942Z 255DEG 26KT 4282 8563
$$
DUKE000
WWUS53 KGRR 301003
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
603 AM EDT WED JUL 30 2008
MIC005-081-139-301013-
/O.CAN.KGRR.SV.W.0126.000000T0000Z-080730T1015Z/
KENT MI-ALLEGAN MI-OTTAWA MI-
603 AM EDT WED JUL 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA...
NORTHEASTERN ALLEGAN AND SOUTHERN KENT COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4308 8532 4278 8532 4277 8534 4277 8555
4274 8559 4270 8580 4285 8588
TIME...MOT...LOC 1003Z 255DEG 26KT 4286 8543
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:31 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 30, 4:31 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 431 AM EDT WED JUL 30 2008 LATEST UPDATE...ALL SECTIONS EXCEPT LONG TERM AND AVIATION... .SYNOPSIS...(431 AM EDT WED JUL 30 2008) A COLD FRONT WILL EXIT THE AREA DURING THE FIRST HALF OF THE DAY TODAY. SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA WILL COME TO AN END BY AFTERNOON. HIGH PRESSURE WILL BUILD IN FOR THE SECOND HALF OF THE DAY TODAY THROUGH THE DAY ON THURSDAY. A WAVE OF LOW PRESSURE WILL THEN DIVE SOUTHEAST OUT OF THE NORTHERN PLAINS STATES ON FRIDAY. THIS WILL BRING THE NEXT THREAT OF RAIN TO THE AREA. TEMPERATURES LOOK TO REMAIN RATHER WARM THROUGH THE END OF THE WEEK...WITH HOT CONDITIONS POSSIBLE OVER THE WEEKEND. && .SHORT TERM...(431 AM EDT WED JUL 30 2008) (TODAY THROUGH FRIDAY) LATEST SFC ANALYSIS THIS MORNING AS OF 08Z SHOWS THE COLD FRONT EXTENDING FROM NRN LAKE MICHIGAN...DOWN THROUGH SE WISCONSIN...AND THEN DOWN INTO IL AND IA. SHOWERS AND STORMS DEVELOPED EARLY THIS MORNING OVER THE AREA AS A BAND OF HIGHER DEW POINTS AHEAD OF THE FRONT ADVECTED OVER THE AREA. THE STORMS HAVE REMAINED WELL BEHAVED WITH A LACK OF GOOD DEEP LAYER SHEAR IN PLACE. A COUPLE OF WIND GUSTS TO 50 MPH AND SOME SMALL HAIL HAS BEEN REPORTED WITH SOME OF THE STORMS. THE INITIAL COLD FRONT WILL ZIP THROUGH THE CWFA BY 18Z THIS AFTERNOON. THIS WILL ESSENTIALLY END THE THREAT FOR PCPN AS THE DEEP MOISTURE GETS SWEPT OUT OF THE AREA. TEMPERATURES WILL BE ONLY A DEGREE OR TWO COOLER AS COMPARED TO TUE AS THE AIR BEHIND THE FRONT IS NOT ALL THAT MUCH COOLER. IT WILL TAKE UNTIL THE SECONDARY TROUGH PASSES THROUGH THIS EVENING FOR THE NOTICEABLY COOLER AIR TO BEGIN TO FILTER THROUGH THE AREA. BY THIS TIME...DRIER DEW POINTS WILL HAVE MIXED DOWN...AND LACK OF MOISTURE WILL KEEP PCPN FROM OCCURRING. THE PERIOD FROM TONIGHT THROUGH THU NIGHT LOOKS RATHER QUIET AS UPPER RIDGING MOVES TOWARD THE AREA AND HIGH PRESSURE AT THE SFC BUILDS IN FROM THE NW. H850 TEMPS COOL DOWN INTO THE MID TEENS C ON THU FROM THE UPPER TEENS THAT WERE FOUND ON TUE AFTERNOON. THIS WILL SUPPORT SFC TEMPS IN THE LOW TO MID 80S WITH RELATIVELY LOWER DEW POINTS. THE NEXT ISSUE IN THE FCST MOVES IN FOR THE FRI TIME FRAME. THE UPPER RIDGE AXIS SLIPS EAST OF THE CWFA OVERNIGHT THU NIGHT AND EARLY FRI MORNING. SHORT WAVE ENERGY MOVING IN FROM THE WEST WILL APPROACH THE AREA ON FRI AFTERNOON. MODELS HAVE BEEN IN DISAGREEMENT CONCERNING THIS FEATURE...HOWEVER QUITE A BIT OF MODEL CONSENSUS HAS DEVELOPED WITH THE 00Z RUNS. THE UKMET...RGEM...GFS...AND EURO ARE ALL NOW BRINGING THE UPPER WAVE AND SFC LOW CLOSE ENOUGH TO THE CWFA TO BRING A THREAT OF PCPN TO THE AREA. WE DECIDED TO ADD A LOW CHC POP FOR NOW. THIS IS NOT SET IN STONE YET WITH THE LACK OF CONSISTENCY OF LATE IN THE MODELS WITH THIS PATTERN. && .LONG TERM...(330 PM EDT TUE JUL 29 2008) (FRIDAY THROUGH TUESDAY) UPPER RIDGE MOVES EAST FROM THE PLAINS AND BRINGS ONE OR TWO ACTUALLY HOT DAYS TO SOUTHERN LOWER MICHIGAN ON SUNDAY AND MAYBE MONDAY. TWEAKED MAXES LOWER FOR SATURDAY AND HIGHER FOR SUNDAY BASED ON TRENDS IN THE 12Z GUIDANCE. COLD FRONT SLOWLY SAGGING SOUTH MAY TOUCH OFF SOME CONVECTION BEGINNING MONDAY WITH MCS DEVELOPMENT POSSIBLE. LOW CONFIDENCE FORECAST FOR TEMPS AND PRECIP MONDAY AND TUESDAY WITH THE FRONT LINGERING IN THE AREA AS THE RIDGE BREAKS DOWN AND COOLER WEATHER MOVES IN LATE TUESDAY. && .MARINE...(431 AM EDT WED JUL 30 2008) SOUTHWEST WINDS OF 10 TO 20 KNOTS THIS MORNING AHEAD OF THE FRONT WILL DIMINISH A LITTLE LATER TODAY AS HIGH PRESSURE BUILDS IN OVER THE AREA. THE HIGH WILL LIKELY KEEP WINDS 15 KNOTS OR LESS THEN LATER TODAY THROUGH THE DAY ON THURSDAY. AN INCREASE IN WINDS ON FRI IS POSSIBLE OUT AHEAD OF THE NEXT WAVE OF LOW PRESSURE EXPECTED TO PASS THROUGH THE REGION. && .AVIATION...(1218 AM EDT TUE JUL 29 2008) OUTSIDE OF ANY ISOLATED SHOWERS/TSTMS OVERNIGHT AND WED MORNING... VFR CONDITIONS WILL PREVAIL. A BAND OF STRATOCUMULUS... POSSIBLY WITH MVFR CIGS... WILL LIKELY PRECEDE/ACCOMPANY THE SURFACE FRONT FOR 4 TO 6 HOURS WEDNESDAY MORNING... BUT THAT WILL BE MIXED OUT BY 18Z OR SO AS DRIER AIR ARRIVES FROM THE WEST. WEST WINDS MAY BECOME GUSTY AFTER 18Z WED AS DEEPER MIXING DEVELOPS WITHIN CYCLONIC FLOW. && .HYDROLOGY...(431 AM EDT WED JUL 30 2008) LOCALLY HEAVY DOWNPOURS WILL REMAIN POSSIBLE THIS MORNING WITH ANY SHOWERS AND THUNDERSTORMS AS PRECIPITABLE WATERS ARE OVER 1.5 INCHES AHEAD OF THE FRONT. THREAT OF RAINFALL WILL END LIKELY BY MID MORNING ACROSS THE ENTIRE AREA. NEXT CHANCE OF RAINFALL ON FRIDAY DOES NOT LOOK TO POSE A HYDRO THREAT AS ANY AMOUNTS SHOULD REMAIN ON THE RELATIVE LIGHT SIDE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: OSTUNO MARINE: NJJ AVIATION: MEADE HYDROLOGY: NJJ
Hazardous weather outlook, Jul 29, 1:15 PM EDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 115 PM EDT TUE JUL 29 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 115 PM EDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS LOCATED UPSTREAM OF THE GREAT LAKES REGION EARLY THIS AFTERNOON...STRETCHING ACROSS MINNESOTA INTO NEBRASKA. THE FRONT WILL ADVANCE INTO THE REGION TONIGHT AND PRESS THROUGH SOUTHWEST LOWER MICHIGAN LATE TONIGHT AND WEDNESDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE BULK OF THE DAY IS EXPECTED TO BE DRY...WITH STORMS DEVELOPING THIS EVENING AND PROGRESSING THROUGH THE AREA OVERNIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE IN SOUTHWEST MICHIGAN. THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS WILL BE BETWEEN 800 PM AND 300 AM. THE STRONGEST STORMS WILL HAVE THE CAPABILITY TO PRODUCE WINDS TO NEAR 60 MPH AND HAIL TO AROUND THREE QUARTERS OF AN INCH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH AN INCREASINGLY HUMID AIR MASS TAKING OVER. CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE MAY BE A FEW LINGERING THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST LOWER MICHIGAN WEDNESDAY MORNING...BEFORE DRIER AIR MOVES IN BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE POSSIBLE TONIGHT. LMZ844>849-300945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 115 PM EDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE MICHIGAN TONIGHT...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE WITH STRONG WINDS AND HAIL. ANY OF THE STORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING CLOUD TO WATER LIGHTNING STRIKES AND HEAVY RAINFALL. AREAS OF FOG AND HAZE WILL BE POSSIBLE OUT ON THE LAKE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS WILL BE POSSIBLE SOUTH OF GRAND HAVEN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. DUKE MJS
In the hours before
Special weather statement, Jul 30, 3:15 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EDT WED JUL 30 2008 MIZ056>058-064>066-300815- ALLEGAN-BARRY-EATON-IONIA-KENT-OTTAWA- 315 AM EDT WED JUL 30 2008 ...SPECIAL WEATHER STATEMENT... AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JENISON...MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH OF THE STORM INCLUDE... DRENTHE... BAUER... JAMESTOWN... LAMONT... JENISON... MARNE... HUDSONVILLE... GRANDVILLE... WALKER... BYRON CENTER... WYOMING... DORR... COMSTOCK PARK... GRAND RAPIDS... CUTLERVILLE... MOLINE... EAST GRAND RAPIDS... KENTWOOD... THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4306 8488 4260 8498 4276 8596 4307 8589 TIME...MOT...LOC 0715Z 273DEG 32KT 4290 8576 DUKE
Local storm report, Jul 30, 3:42 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 AM EDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL CALEDONIA 42.79N 85.51W
07/30/2008 M0.25 INCH KENT MI TRAINED SPOTTER
&&
NJJLocal storm report, Jul 30, 3:54 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 AM EDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM TSTM WND GST 3 E KENTWOOD 42.88N 85.53W
07/30/2008 M49 MPH KENT MI ASOS
MEASURED AT THE GERALD R FORD AIRPORT
&&
NJJSpecial weather statement, Jul 30, 4:58 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 AM EDT WED JUL 30 2008
MIZ056>058-064-065-301000-
ALLEGAN-BARRY-IONIA-KENT-OTTAWA-
458 AM EDT WED JUL 30 2008
...SPECIAL WEATHER STATEMENT...
AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SAUGATUCK TO MIDDLEVILLE...MOVING EAST AT 27 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
OVAL BEACH... SAUGATUCK STATE PARK...
BRADLEY... DOUGLAS... HAMILTON...
WAYLAND... SAUGATUCK... IRVING...
MIDDLEVILLE... GRAAFSCHAP... DORR...
BURNIPS... HOLLAND... HOLLAND TULIP ARPT...
MOLINE... ZEELAND... DRENTHE...
FREEPORT...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4266 8624 4268 8624 4269 8623 4271 8623
4297 8587 4294 8487 4262 8547 4264 8626
TIME...MOT...LOC 0858Z 256DEG 23KT 4271 8627 4270 8545
NJJSpecial weather statement, Jul 30, 5:00 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 AM EDT WED JUL 30 2008
MIZ052-301000-
GRATIOT-
500 AM EDT WED JUL 30 2008
...SPECIAL WEATHER STATEMENT...
AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ITHACA...MOVING EAST AT 36 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
FOREST HILL... ELWELL... ALMA...
ST. LOUIS... ITHACA... NORTH STAR...
BRECKENRIDGE... WHEELER...
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4321 8475 4347 8476 4347 8436 4336 8436
4335 8435 4321 8435 4321 8436
TIME...MOT...LOC 0900Z 271DEG 31KT 4332 8463
NJJLocal storm report, Jul 30, 5:08 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
508 AM EDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND GST ALMA 43.38N 84.65W
07/30/2008 M48 MPH GRATIOT MI TRAINED SPOTTER
MEASURED BY SPOTTER IN ALMA. ALSO REPORTED PEA SIZE HAIL.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:23 AM EDT | Special Weather Statement | GRR | Clare | 67 min |
| Jul 30, 3:15 AM EDT | Special Weather Statement | GRR | Ionia, Kent | 60 min |
| Jul 30, 4:58 AM EDT | Special Weather Statement | GRR | Ionia | 62 min |
| Jul 30, 5:00 AM EDT | Special Weather Statement | GRR | Gratiot | 60 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.